Home Cancer Expert Q&A Hub Coping With Treatments & Side Effects

Metastasis prostate cancer

Hello Liz,

I’m a 59 year old w cancer I’ve been doing Eligard for 16 months and Lynparza 600 mg a day for about 100 days I’m extremely fatigued and tired and lost muscle strength and assume it’s the medication. Does Eligard make me feel sad and tired from very low testosterone? Should I give in to more rest times or try and push through? Thank you

Comments

  • SunshinedaffSunshinedaff Posts: 1,381 ✭✭✭✭✭

    @CarmenJr

    Hi ,

    Welcome to the forum, I very sorry to hear of your diagnosis and the symptoms you are experiencing since starting your treatment.

    I don't have a lot of knowledge about prostate cancer, however I know we have some members here with a similar diagnosis. Hopefully they will respond also, sometimes sharing experiences helps, as you find you are not the only person going through these things.

    I believe that fatigue and tiredness are very common side effects of many cancer treatments, so it is quite possible what you are going through is related to the medication. Treatment can take such a toil on our bodies, resting sometimes for an extending time is necessary, which can be very frustrating when we feel like we should be doing things. I would definitely chat with your medical team, let them know how you are feeling, if you haven't already done so. They can then advise you and help you.

    Please keep in touch with how you are doing, everyone here is very friendly and supportive. You can always come and chat anytime.

    Lou

  • JerseyBobJerseyBob Posts: 83 mod
    edited May 21

    @CarmenJr @Sunshinedaff

    Hi

    So sorry to hear of your diagnosis.

    I was diagnosed with an aggressive metastasised prostate cancer four years ago and I was advised that the testosterone in my body was probably feeding its growth.

    I was immediately prescribed Androgen suppression (hormone therapy) which I was told would stop my body from producing testosterone, potentially stop the cancer from spreading and make my PSA drop to zero.

    The drug I was prescribed is called Triptorelin which did as it was intended and my PSA dropped to a negligible number where it has thankfully remained ever since. However, the treatment is effectively chemical castration and the absence of testosterone has had consequences for me.

    Like you, I became severely fatigued, lost muscle strength and ultimately fell into depression. My doctor told me that these are common side effects resulting from the absence of testosterone.

    It sounds as if you are still in the early days of treatment and I agree with Lou that it may be necessary for you to take it easy for a while which can be very frustrating. My own experience was that when I felt ready, I started taking little walks and very light workouts with exercise bands. My body started to adapt to it’s changed condition and I found that I was and am, able to live a normal life, and enjoying long walks and evenings out are a pleasure to me.

    Do you have any organisations such as MacMillan Cancer Support in your area? I had issues with depression and anxiety and the emotional and practical support they gave me was amazing. The medical people do a great job, but sometimes we need help on the emotional side of things.

    If you have any other issues you would like to chat about, I will be very happy to do that. You are welcome to contact me privately if you wish.

    Lou is right. This is a friendly and supportive group and we love to chat. Please keep in touch.

    Rob

Sign In or Register to comment.